MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-111-E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient reported primary right knee implant in november 2020.Patient reported pain and loose components.
 
Event or Problem Description
Patient reported primary right knee implant in (b)(6) 2020.Patient reported pain and loose components.Update per medical records received: patient had a right knee meniscectomy due to medial meniscus tear where a meniscectomy was performed.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon p/a ps beaded #1r; cat# 5516f102 ; lot# lcy2l.Tritanium bplate triathlon s1; cat# 5536b100 ; lot# ctd16580.Tritanium patella-asymmetric; cat# 5552-l-299 ; lot# mkh81.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a cementless right total knee arthroplasty for what appears to be primarily unicompartmental medial osteoarthritis in 2020.She complained of ¿pain and loose components.¿ the additional medical records provide the operation report and the additional xrays provided show and immediate post-operative xray with a well aligned and positioned total knee arthroplasty with no significant abnormality save a slight under sizing of the tibial component and a slight blend of the femur.Neither of these issues preclude a satisfactory result nor do they bode for early failure or loosening.Follow-up x-rays and mri scan are performed.The x-rays continue to reveal satisfactory position, alignment, and fixation.A mars mri revealed ¿no evidence of loosening or infection.¿ a three phase bone scan revealed ¿abnormal radio tracer uptake in all three phases bilaterally more pronounced on the right¿.Findings were felt to be "consistent with loosening of right knee arthroplasty hardware.Findings are suspicious for low-grade loosening of the left knee arthroplasty hardware." the patient has relatively normal x-rays and mri, with normal blood values and bone scan that could be consistent with loosening (right and left).An aspiration was performed on the right knee and the results are not given.If positive this would indicate the presence of infection.If negative it could still be infected with a fastidious organism.Loosening of the implant can be considered although the xrays show no evidence of loosening.Although unlikely, a remote cause of the patient¿s pain could be considered including vascular or neurological issues.The root cause of this patient¿s problem cannot be determined with certainty.If infection or loosening is present the causes are multifactorial, including surgical factors and patient factors.With the information provided, i would not assign and causality to the implant." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain and "loose components" post-implantation of stryker products.Clinician review of the provided medical records did not confirm any device loosening and was unable to determine the source of the patient's pain.Further information such as pathology reports, additional post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15451000
Report Number0002249697-2022-01372
Device Sequence Number5569795
Product Code MBH
UDI-Device Identifier07613327338485
UDI-Public07613327338485
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number5532-G-111-E
Device Catalogue Number5532-G-111-E
Device Lot Number7R24J4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date02/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown
Patient Weight67 KG